Ibuprofen belongs to the group of non-steroidal painkillers, and is used for the treatment of diseases such as rheumatoid arthritis and osteoarthritis and for the relief of flu symptoms. Ibuprofen, discovered in the 1950s, has also antipyretic and anti-inflammatory properties. Our bodies secrete prostaglandins in cases of damage and injury, and these molecules cause pain, edema, fever and inflammation. Ibuprofen inhibits the production of prostaglandins and prevents pain, inflammation and fever in the body.
Table of Contents
Ibuprofen is a NSAID (non-steroid anti-inflammatory) drug used in the treatment of pain and fever. Our bodies secrete prostaglandins in cases of damage and injury, and these molecules cause pain, edema, fever and inflammation. Ibuprofen inhibits the production of prostaglandins and prevents these problems to occur. The World Health Organization defines ibuprofen as one of the most important drugs needed in a basic health system.
Ibuprofen, which is on the World Health Organization’s list of essential drugs, is a non-steroid pain reliever. The active substance reaches the drug form with various excipients. Ibuprofen has different forms such as capsules, tablets, gels and syrups. It is used with the advice of the doctor according to the condition of the patient and the location of the disease.
Ibuprofen is pain reliever, antipyretic and anti-inflammatory. Main illnesses include:
Usage may vary depending on the form of ibuprofen-containing drugs. To get the best response from your treatment, use your medicine as prescribed by your doctor. When using your drug:
Take a glass with water. Use up to 3 or 4 times depending on the severity of the disease. Do not crush or chew your medicine. Otherwise, it may disturb your throat. Take ibuprofen on a full stomach because it can cause stomach sensitization. Always read the instructions before you use it. Use your medicine as prescribed by your doctor.
The active ingredient may be present alone or in combination with other active ingredients. There are some commercial combinations, especially in those used in cold medicines. Therefore, if you use ibuprofen for cold, do not use any other medication containing ibuprofen for pain relief. This can cause you to overdose and can have dangerous consequences, especially in children.
Shake them well before each use. Use according to the scale coming out of the package. Drinking water with it does not reduce the effect of the drug.
Gel/cream formulations are widely prescribed to relieve regional pain. Before use, make sure that the painful area is clean and there are no open wounds. After applying the drug, rub it into the skin.
Do not cover it after application. Wash your hands after the application of the drug. Do not apply your medicine to the eyes, lips, mouth, nose or genital area.
They must be administered by a health professional. In case of any possible allergy development, it is vital to apply it in a health facility where emergency response is possible. If you are allergic to any painkillers (such as aspirin, naproxen, etc.), be sure to inform your healthcare provider.
When your doctor prescribes a medication containing ibuprofen, please give information about the vitamins, nutritional supplements and herbal remedies you use with or without prescription.
Different patients use ibuprofen in different doses. When using your medicine, be sure to use it as described by your doctor. The information below provides only average dose information. If the dose you use is different, do not change your treatment unless your doctor does.
If you forget the dose, take it as soon as you remember. If you are short of the next dose, skip the dose and continue your routine treatment. Do not take double doses.
When used in the treatment of short-term pain, use for 1-2 days will be enough. However, in the treatment of chronic pain such as rheumatoid arthritis, it should be used for a long time. If you need treatment for more than 6 months, your physician may choose another painkiller to avoid side effects. It is usually used at intervals of 4-6 hours.
Individuals with aspirin allergy may develop an allergy to ibuprofen. Symptoms include:
If you see one or more of these symptoms, discontinue the drug immediately and consult the nearest health care provider.
If you are going to undergo any operation, even a dental operation, inform your doctor about your use of ibuprofen.
As with most painkillers, ibuprofen also has a risk of bleeding in the stomach. Especially:
Ibuprofen may interact with different active substances. Drugs in interaction may reduce each other’s effectiveness or increase the likelihood of side effects. Before taking ibuprofen, remember to ask your pharmacist about drug interactions. Known drug interactions of ibuprofen are as follows:
Ibuprofen should not be used during pregnancy unless prescribed by a physician. It is likely to be preferred by your physician based on the benefit-loss ratio for the first two months of the pregnancy, but should not be used in the last trimester. Painkillers containing paracetamol rather than ibuprofen can be used more safely during pregnancy.
The most common area of the use of ibuprofen is pain management. Ibuprofen acts by inhibiting prostaglandin synthesis in the body.
The active substance of ibuprofen is included in the composition of many influenza drugs. Its pain relief property makes people with cold or flu feel better. It prevents the rise of fever with its antipyretic effect. However, it does not have a direct therapeutic effect on flu, it only relieves the symptoms.
Ibuprofen is widely used to reduce fever, especially in children. Fever is a kind of defense mechanism for the body. Therefore, ibuprofen should not be used until fever reaches dangerous limits.
Ibuprofen is used in high doses in the treatment of arthritis due to its anti-inflammatory properties. In arthritis, chemicals called prostaglandins are secreted at high levels in the body. Ibuprofen acts by blocking the enzymes that secrete these substances. It is used for the treatment of different types of arthritis such as rheumatoid arthritis, osteoarthritis, juvenile arthritis, psoriatic arthritis, acute gouty arthritis.
As with any other drug, ibuprofen has also side effects. Some of the side effects can be severe. If you observe any of the following side effects, stop using your ibuprofen-containing medication and start using it again only after contacting your doctor.
If you experience these side effects during use of ibuprofen, you will certainly need to see a doctor or seek emergency help. For More:>>> Ibuprofen